Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 53, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 23, 2011, 5:47 PM CDT for Brown County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2011, 5:47 PM CDT (22:47 UTC)
- Expired
- Apr 23, 2011, 6:30 PM CDT
- In force
- 43 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Brown County, TX
The radar
The Dyess AFB radar (KDYX), 98 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 3:05 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1649 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
560
WUUS54 KSJT 232247
SVRSJT
TXC049-232330-
/O.NEW.KSJT.SV.W.0053.110423T2247Z-110423T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
547 PM CDT SAT APR 23 2011
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BROWN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 630 PM CDT
* AT 540 PM CDT...A SEVERE THUNDERSTORM WAS 3 MILES SOUTHEAST OF
BROWNWOOD...MOVING NORTHEAST AT 25 MPH. TRAINED WEATHER SPOTTERS
REPORTED PING PONG BALL SIZED HAIL IN BROWNWOOD.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL.
WITH POSSIBLE STORM IMPACTS...
A FEW VEHICLE DENTS.
MINOR ROOFS AND PLASTIC SIGN DAMAGE.
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EARLY BY 550 PM CDT...
ZEPHYR BY 555 PM CDT...
OWENS BY 610 PM CDT...
BLANKET BY 620 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3169 9870 3169 9875 3166 9876 3157 9892
3168 9909 3199 9886 3196 9883 3171 9867
TIME...MOT...LOC 2246Z 219DEG 20KT 3170 9894
$$
181 follow-up statement
306
WWUS54 KSJT 232259
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
559 PM CDT SAT APR 23 2011
TXC049-232330-
/O.CON.KSJT.SV.W.0053.000000T0000Z-110423T2330Z/
BROWN TX-
559 PM CDT SAT APR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR EAST CENTRAL BROWN COUNTY...
AT 555 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EARLY...MOVING
NORTHEAST AT 25 MPH. TRAINED WEATHER SPOTTERS REPORTED "**" IN "**".
STORM HAZARDS INCLUDE...
PING PONG BALL SIZE HAIL.
WITH POSSIBLE STORM IMPACTS...
VEHICLE DINGS...
MINOR DAMAGE TO ROOFS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
OWENS BY 610 PM CDT...
BLANKET BY 620 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3169 9870 3169 9875 3166 9876 3165 9888
3177 9899 3199 9886 3196 9883 3171 9867
TIME...MOT...LOC 2259Z 219DEG 20KT 3176 9889
$$
18What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 4:43 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 23, 4:43 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 443 PM CDT SAT APR 23 2011 .UPDATE... SEVERE THUNDERSTORM WATCH 187 HAS BEEN EXTENDED FARTHER WEST AND SOUTH TO NOW INCLUDE ALL OF THE BIG COUNTRY ALONG WITH RUNNELS COUNTY. && .DISCUSSION... THUNDERSTORMS HAVE DEVELOPED WEST OF THE ORINGIAL SEVERE THUNDERSTORM WATCH. GIVEN THIS TREND HAVE EXTENDED THIS WATCH FARTHER WEST AND SOUTH. && .PREV DISCUSSION... /ISSUED 403 PM CDT SAT APR 23 2011/ SHORT TERM... AWAITING STORM INITIATION AT THIS POINT. COLD FRONT CONTINUES TO MAKE PROGRESS...EXTENDING FROM SOUTH OF WICHITA FALLS TO JUST NORTH OF ABILENE AT 20Z. DRYLINE A LITTLE MORE DIFFUSE...BUT EXTENDING FROM WEST OF ABILENE SOUTHWEST TO WEST OF SAN ANGELO. CAPE VALUES ACROSS THE EASTERN BIG COUNTRY STARTING TO PUSH OVER 3000 J/KG...EVEN WITH A BAND OF HIGH CLOUDS WHICH HAVE HINDERED HEATING SOMEWHAT. SEVERE THUNDERSTORM WATCH ALREADY IN EFFECT FOR THE REST OF THE AFTERNOON AND EVENING. BIGGEST QUESTION CONCERNS THE THREAT OF CONVECTION FARTHER WEST AS THE DRYLINE RETREATS THIS EVENING. GIVEN THE LIKELY ONGOING STORMS...THE FRONT CONTINUING TO DROP SOUTH...AND THE RETREAT IN DRYLINE...EXPECT A FEW STORMS TO TRY TO BACK BUILD DOWN THE LINE TO THE SOUTHWEST AS WE GO INTO THE EVENING HOURS. SOUTHERLY LOW LEVEL JET INTENSIFIES INTO THE 35 TO 45 KNOT RANGE...UP AND OVER THE BOUNDARY...SO EXPECT STORMS TO HAVE A SLOW DECLINE THIS EVENING. WITH ALL THIS MIND...HAVE OPTED TO PULL SOME POPS BACK TO THE WEST AND SOUTHWEST TONIGHT. MODELS SAY THAT THE FRONTAL BOUNDARY WILL PULL UP STATIONARY TONIGHT...BUT THIS IS DEPENDENT ON CONVECTION NORTH OF THE BOUNDARY NOT BEING TOO INTENSE OR TOO WIDESPREAD. SUSPECT THE BOUNDARY WILL SAG A LITTLE FARTHER SOUTH THAN THE MODELS SUGGEST. ALSO SUSPECT THAT SEVERAL OUTFLOW BOUNDARIES MAY BE STILL AROUND. THUS...SCATTERED POPS PRETTY MUCH AREAWIDE FOR SUNDAY AFTERNOON. 07 LONG TERM... SUNDAY NIGHT AND MONDAY...UPPER TROUGH WILL MOVE EAST FROM THE CENTRAL/SOUTHERN ROCKIES ACROSS THE CENTRAL/SOUTHERN PLAINS AND NORTH TEXAS. HAVE SOME UNCERTAINTY ON WHERE THE SURFACE QUASI- STATIONARY FRONT WILL BE SUNDAY EVENING...BUT THIS BOUNDARY IS EXPECTED TO LIFT NORTH AS A WARM FRONT OUT OF OUR AREA SUNDAY NIGHT. DRYLINE SHOULD MAKE A PARTIAL RETREAT OUT OF OUR WESTERN COUNTIES SUNDAY EVENING...THEN PACIFIC FRONT WILL OVERTAKE IT OVERNIGHT ACROSS WEST TEXAS. GIVEN THE SETUP WITH MODERATE-STRONG INSTABILITY AND FAVORABLE VERTICAL SHEAR...EXPECT TO HAVE AT LEAST SCATTERED THUNDERSTORMS...SOME SEVERE...ONGOING SUNDAY EVENING. HAVE A CHANCE POP CONTINUING SUNDAY NIGH ACROSS OUR COUNTIES FOR THUNDERSTORMS. PACIFIC FRONT/DRYLINE WILL SURGE EAST ACROSS WEST CENTRAL TEXAS MONDAY MORNING. IN ITS WAKE...INCREASING AND GUSTY SOUTHWEST TO WEST WINDS WILL DEVELOP ACROSS OUR AREA. SUBSIDENCE ASSOCIATED WITH THE DEPARTING UPPER SYSTEM ALONG WITH WINDS BECOMING BETTER ALIGNED AT 850MB AND 700MB WILL AID IN DOWNWARD MOMENTUM TRANSFER ACROSS OUR AREA. WITH THESE CONSIDERATIONS...EXPECT WINDS TO REACH LAKE WIND ADVISORY LEVELS. WITH AN INTRUSION OF VERY DRY AIR FROM THE WEST...FIRE WEATHER CONCERN WILL BE HEIGHTENED... AND THIS IS ADDRESSED IN THE FIRE WEATHER SECTION. AN UPSTREAM UPPER TROUGH IS PROGGED TO DIVE SOUTHEAST ACROSS THE ROCKIES TUESDAY AND INTO THE SOUTHERN PLAINS TUESDAY NIGHT. AS THIS SYSTEM APPROACHES...SURFACE LOW WILL DEVELOP OVER THE TEXAS AND OKLAHOMA PANHANDLES. WITH INCREASED SURFACE PRESSURE AND LOW-MID LEVEL HEIGHT GRADIENTS...THE SETUP FAVORS STRONGER WINDS ALONG WITH CRITICAL FIRE WEATHER CONDITIONS. TEMPERATURES WILL BE WELL ABOVE NORMAL WITH HIGHS MOSTLY IN THE LOWER 90S MONDAY...AND WELL INTO THE 90S ON TUESDAY. COLD FRONT ASSOCIATED WITH THE SECOND SYSTEM WILL PUSH SOUTH ACROSS WEST CENTRAL TEXAS WEDNESDAY MORNING. A DRY AND COOLER AIRMASS WILL FOLLOW MIDWEEK...WITH A WARMING TREND BEGINNING AGAIN LATE IN THE WEEK. 19 FIRE WEATHER... THE MAIN FIRE WEATHER CONCERNS ARE WITH MONDAY AND TUESDAY. ON MONDAY...COMBINATION OF INCREASING AND GUSTY WEST-SOUTHWEST WINDS AND AN INTRUSION OF VERY DRY AIR EXPECTED TO RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS. THE RELATIVE HUMIDITY VALUES WILL EASILY REACH RED FLAG CRITERIA BUT THE WIND SPEEDS WILL BE MARGINAL. EXTENT OF WEEKEND CONVECTION/ AMOUNT AND COVERAGE OF RAINFALL/ AND HOW QUICKLY THE SURFACE FUELS DRY OUT WILL HAVE AN INFLUENCE ON SUSCEPTIBILITY TO WILDFIRE DEVELOPMENT. WITH STRONGER WEST WINDS AND VERY DRY LOW-LEVEL AIR INTRUSION PROGGED ON TUESDAY...A LARGER PART OF WEST CENTRAL TEXAS MAY HAVE CRITICAL FIRE WEATHER CONDITIONS. A COLD FRONTAL PASSAGE WITH AND ATTENDANT WIND SHIFT IS FORECAST ACROSS OUR AREA WEDNESDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 60 79 63 92 57 / 50 30 30 10 10 SAN ANGELO 66 86 62 94 57 / 30 30 30 10 10 JUNCTION 68 84 67 91 59 / 30 30 30 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 23, 2:14 PM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 214 PM CDT SAT APR 23 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-241915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 214 PM CDT SAT APR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS...SOME SEVERE...WILL LIKELY DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS ACROSS WEST CENTRAL TEXAS. THE GREATEST THREAT AREA WILL BE ALONG AND EAST OF AN ABILENE TO SAN ANGELO TO JUNCTION LINE. GIVEN THE INSTABILITY AND WIND SHEAR EXPECTED...ISOLATED TORNADOES...VERY LARGE HAIL UP TO BASEBALL SIZE...AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. HOWEVER...SOME AREAS WILL ALSO SEE A POTENTIAL OF HEAVY RAINFALL AND FLASH FLOODING...AS SOME OF THESE STORMS TRACK ACROSS THE SAME AREA OVER AND OVER AGAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT OF SEVERE WEATHER WILL DEVELOP AGAIN ACROSS MOST OF WEST CENTRAL TEXAS SUNDAY AFTERNOON AND SUNDAY NIGHT. AGAIN...VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS.
In the hours before
Local storm report, Apr 23, 4:59 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
459 PM CDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL TRUBY 32.65N 99.92W
04/23/2011 E2.75 INCH JONES TX LAW ENFORCEMENT
BASEBALL SIZE HAIL IN TRUBY
&&
EVENT NUMBER SJT1100109
JOHNSONLocal storm report, Apr 23, 5:45 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
545 PM CDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HAIL 2 W BROWNWOOD 31.71N 99.02W
04/23/2011 M1.50 INCH BROWN TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1100110
JOHNSONThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 4:33 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford | 57 min |
| Apr 23, 5:12 PM CDT | Tornado Warning | SJT | Jones | 32 min |
| Apr 23, 5:27 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 34 min |
| Apr 23, 5:29 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 50 min |
| Apr 23, 6:00 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.